Alert archive / Ohio / Small Craft Advisories in 2015

Small Craft Advisory 10, NWS Cleveland, OH

May 19, 2015

NWS Cleveland, OH issued this small craft advisory at May 19, 2015, 4:00 AM EDT. It took effect at May 19, 2015, 2:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 19, 2015, 4:00 AM EDT (08:00 UTC)
In effect from
May 19, 2015, 2:00 PM EDT
Expired
May 19, 2015, 9:51 PM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WHUS71 KCLE 190800
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
400 AM EDT TUE MAY 19 2015

LEZ148-149-191600-
/O.NEW.KCLE.SC.Y.0010.150519T1800Z-150520T0200Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
400 AM EDT TUE MAY 19 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM EDT THIS EVENING. 

* WINDS AND WAVES: WEST WINDS 10 TO 20 KNOTS TODAY WILL DIMINISH
  SLIGHTLY TO 10 TO 15 KNOTS TONIGHT. WAVES 2 FEET OR LESS
  BUILDING TO 3 TO 5 FEET THIS AFTERNOON AND THEN SUBSIDING TO 2
  TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

LOMBARDY
3 follow-up statements
553 
WHUS71 KCLE 191358
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
958 AM EDT TUE MAY 19 2015

LEZ148-149-192200-
/O.CON.KCLE.SC.Y.0010.150519T1800Z-150520T0200Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
958 AM EDT TUE MAY 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM EDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 10 PM EDT THIS EVENING. 

* WINDS AND WAVES: WEST WINDS 10 TO 20 KNOTS TODAY WILL DIMINISH
  SLIGHTLY TO 10 TO 15 KNOTS TONIGHT. WAVES WILL BUILD TO 3 TO 5
  FEET THIS AFTERNOON AND THEN SUBSIDE TO 2 TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
182 
WHUS71 KCLE 191752
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
152 PM EDT TUE MAY 19 2015

LEZ148-149-200200-
/O.CON.KCLE.SC.Y.0010.150519T1800Z-150520T0200Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
152 PM EDT TUE MAY 19 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS AND WAVES: WEST WINDS 10 TO 20 KNOTS TODAY WILL DIMINISH
  SLIGHTLY TO 10 TO 15 KNOTS TONIGHT. WAVES OF 3 TO 5 FEET THIS
  AFTERNOON WILL SUBSIDE TO 2 TO 4 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
387 
WHUS71 KCLE 200151
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
951 PM EDT TUE MAY 19 2015

LEZ148-149-200300-
/O.CAN.KCLE.SC.Y.0010.000000T0000Z-150520T0200Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
951 PM EDT TUE MAY 19 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 19, 3:03 AM EDT, 57 minutes earlier.

Area forecast discussion, May 19, 3:03 AM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
303 AM EDT TUE MAY 19 2015

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE DAKOTAS WILL BUILD SOUTHEAST
INTO THE PLAIN STATES AND EXTEND A RIDGE INTO THE REGION THROUGH
MID WEEK. FRIDAY MORNING A COLD FRONT WILL DROP SOUTH ACROSS THE
GREAT LAKES AND INTO NORTHERN OHIO. HIGH PRESSURE WILL
FOLLOW...BUILDING ACROSS THE REGION SATURDAY.

&&

.NEAR TERM /THROUGH TODAY/...
COLD FRONT PROGRESSING EAST ACROSS THE AREA EARLY THIS MORNING
WITH SWLY FLOW KCLE-KMFD AND NWLY FLOW AT KTOL AND KFDY. AT THIS
TIME NO PRECIP IS ASSOCIATED WITH THE BOUNDARY AND NON IS
EXPECTED. SKIES CLEAR 100 MILES EITHER SIDE OF THE FRONT WITH
CLEARING JUST ABOUT TO ENTER NWRN PA. ON THE OTHER HAND...WRAP
AROUND MOISTURE/CLOUDS DROPPING ESE ACROSS SOUTHERN LAKE MI. THIS
LOW LEVEL CLOUD DECK IS EXPECTED INTO NWRN TOL AREA 12-13Z BASED
ON TIMING OF CURRENT MOVEMENT. CLOUDS REACH KCLE AROUND 17Z. HIGH
TODAY IN THE 60S BUT TEMPS WILL BE STEADY/SLOWLY FALLING POST
FRONT.

&&

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
NO BIG CHANGE TO THE SHORT TERM THINKING. MUCH COOLER AND
GENERALLY DRY CONDITIONS CONTINUE TO BE EXPECTED DURING THIS
PERIOD AS HIGH PRESSURE TO OUR WEST FORCES MUCH COOLER AIR INTO
THE REGION. THIS HIGH WILL GRADUALLY BUILD EAST THROUGH MID WEEK.
THERE IS STILL A POTENTIAL FOR FROST EARLY WEDNESDAY MORNING WHERE
SKIES CLEAR. WILL NOT ISSUE AN ADVISORY JUST YET AS TEMPS MARGINAL
AND CLOUDS STILL MOVING TOWARD THE AREA. A WEAK SHORTWAVE EARLY
THURSDAY COULD PRODUCE A BRIEF SPRINKLE. PUT IN SLIGHT CHANCE FOR
MOST BUT WILL NOT GET INTO THE ZFP. ANOTHER COLD FRONT WILL DROP
ACROSS THE REGION FRIDAY AS UPPER TROF DIGS INTO QUEBEC. THIS
SHOULD AFFECT NORTHEAST OHIO AND NWRN PA TEMPS THE MOST BASED ON
PACKING AND ORIENTATION. HIGHS WEDNESDAY FROM THE MID 50S TO MID
60S. EXPECT A GRADUAL WARMUP INTO THURSDAY. FRIDAY WESTERN
COUNTIES COULD TACK ON ANOTHER COUPLE DEGREES BUT NERN OHIO AND
NWRN PA LIKELY DROP BACK TO 60 TO 65.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
UPPER LEVEL RIDGE BECOMES AMPLIFIED OVER THE WEEKEND ACROSS THE
MISSISSIPPI VALLEY REGION. THIS WILL HELP TO BUILD SURFACE HIGH
PRESSURE AS IT MOVES EAST OVER THE FORECAST AREA. EVENTUALLY...THE
SURFACE HIGH PUSHES EAST TO THE EAST COAST BY SUNDAY MORNING. THIS
WILL SET UP ANOTHER ROUND OF WARM AIR ADVECTION INTO THE FORECAST
AREA OVER THE WEEKEND. THE UNFORTUNATE SCENARIO WILL OCCUR WHERE THE
GULF OF MEXICO WILL OPEN UP AND SEND A STREAM OF MOISTURE NORTH
ACROSS EASTERN TEXAS INTO THE FORECAST AREA. THIS CONVEYOR BELT OF
MOISTURE WILL UNDOUBTEDLY BRING WITH IT A THREAT FOR SHOWERS AND
THUNDERSTORMS DURING THE LATTER HALF OF THE MEMORIAL DAY WEEKEND.
WILL CONTINUE THE GRADUAL INCREASE OF SHOWERS AND THUNDERSTORMS
SUNDAY INTO MONDAY FROM WEST TO EAST. HAVE A GUT FEELING WE MAY NEED
TO UP POPS TO LIKELY ALL AREAS FOR MONDAY. TEMPERATURE FORECAST IS A
TOUGH ONE AS WE GET INTO THE WEEKEND AND MONDAY AS THEY WILL BE
HIGHLY DEPENDENT ON HOW MUCH SUN BREAKS THROUGH THE OVERCAST BETWEEN
SHOWERS AND THUNDERSTORMS. IF WE GET A PERIOD OF SUN ANY OF THOSE
DAYS...MAX TEMPERATURES WILL BE UNDER FORECAST.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
COLD FRONT IS GRADUALLY PUSHING EAST ACROSS THE WESTERN HALF OF
THE FORECAST AREA AT THIS TIME AND SHOULD CONTINUE TO MOVE EAST
THROUGH THE REST OF THE MORNING HOURS. SKIES CLEARING OUT WITH THE
COLD FRONT FOR A PERIOD OF TIME. A STRATOCUMULUS DECK AROUND 4K
FEET WILL MOVE EAST INTO THE AREA THIS MORNING AND LINGER OVER
MOST OF THE AREA THROUGH MUCH OF THE TAF PERIOD. WINDS WILL
INCREASE ALONG THE FRONTAL BOUNDARY AND REMAIN AT 10 TO 15 KNOTS
UNTIL THIS EVENING AND THEN DIMINISH. LOW CLOUDS AT YOUNGSTOWN AND
AKRON CANTON SHOULD GRADUALLY SHIFT EAST THIS MORNING AS WELL.

.OUTLOOK... NON-VFR POSSIBLE BEHIND A COLD FRONT IN NE OH/NW PA
TUESDAY NIGHT.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED SOME TIME LATER TONIGHT
AS WINDS INCREASE OUT OF THE WEST AND BECOME NORTHERLY ACROSS THE
LAKE. WINDS DO DIMINISH CONSIDERABLY WEDNESDAY INTO WEDNESDAY NIGHT.
WINDS DO INCREASE A TAD OUT OF THE SOUTHWEST ON THURSDAY AHEAD OF A
WEAK COLD FRONT THAT MOVES SOUTHEAST ACROSS THE LAKE. AT THIS
TIME...IT LOOKS LIKE WINDS SHOULD BE WEAK ENOUGH TO AVOID SMALL
CRAFT ADVISORIES. WINDS THEN BECOME LIGHT AND VARIABLE AS HIGH
PRESSURE BUILDS SOUTHEAST ACROSS THE LAKE HEADING INTO THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...LOMBARDY
AVIATION...LOMBARDY
MARINE...LOMBARDY

Nearby

Small Craft Advisories in Ohio, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.